Zoloft/the withdrawal/bipolar

Discussion in 'Therapy and Medication' started by warrabinda, Jan 9, 2011.

  1. warrabinda

    warrabinda Well-Known Member

    hey long post...
    so in terms of medication i've only ever taken zoloft. i was first given it when i was 16 and had an eating disorder. my mother is extremely anti medication and was more so when i was a teenager (currently she's softened and even thinks it might be a good idea). it made me feel strange but balanced.
    after the app when i got it my mother screamed and cried and i felt horrifically guilty. my mother's only ever cried twice in her life, and it makes me physically ill and uncomfortable. not that i'm saying its ugly or gross or how dare she, i just find it so horrible to see her upset.
    i also got it for PMDD but it didn't help and made the bulimia worse....
    however
    when i first started going this through this and went to the doc i had typed out in a letter that i was suicidal and could i please have some medication (i was too nervous to say it). the doc wanted to send me straight to hosp but i said absolutely not i want to try meds first.
    so i've been on and off it for nearly 1.5 years. when i had it i wouldn't take it regularly. i'd use it like a PRN... so when a wave of suicidality would come over me i'd take half and then just float off. i think they call it the zoloft fog.
    i've never had a proper mental health assessment for meds. my psychologist who i adore and has saved my life many a time won't label me with a diagnosis though i definately experience depression.
    I recently went off it, because i was too scared and ashamed to go back to the doctor to get some more. i was on a low dose but i have issues with my pitu. gland which affects my metabolism. if i took the whole tablet i'd have incredibly painful palpitations. the withdrawal was HORRIBLE!!! i got those weird electric shock things when i turned my eyes or head. horrible.
    the other thing is i have been teary and crying non stop. its like i am feeling everything. i'm up and down.
    is this normal? i have other health issues and med stuff thats out of whack and i want to see if i get my levels normal again whether it helps the depression before trying meds again. but OMG the emotional experience.... it's also a blessing because i feel more in tune with people and able to connect emotionally. i don't feel like i'm pretending to be affected - i genuinely am.
    i never took it properly and i'm in a bad place- no lectures please! and certainly quitting cold turkey was not a good idea regardless... but how long does this emotional stuff last for? is this withdrawal or is this just me without meds?
    also has anyone with bipolar II been given zoloft? did it help you?
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Wow all i can see my daughter was on Zoloft and had horrible withdrawal symptoms from it the zaps and the emotional part too. I think there are better meds out there with less side effects I think your pdoc needs to know your off your medication now You need to keep the professional in the loop of what is happening okay. There are good medication that do not make you feel so numb it is all trial and error but with medication i have more energy more insight actually into my illness. I understand you doc not wanting to label you but medication is needed to stabilize you okay. Give him a call okay so you can get the support you need to feel better